Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Sep 26, 2007, 6:14 PM EDT for Pike County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2007, 6:14 PM EDT (22:14 UTC)
- Expired
- Sep 26, 2007, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 4:59 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 26, 4:59 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 459 PM EDT WED SEP 26 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED RELATIVELY GOOD AGREEMENT IN THE MODELS FOR OUR AREA DURING THIS PERIOD. A COLD FRONT WAS JUST NW OF KY OVER IL AND IN THIS AFTERNOON. MOIST AIR WITH DEW POINTS IN THE 60S TO NEAR 70 HAS MADE ITS WAY IN ALONG AND AHEAD OF THE FRONT. WITH DAYTIME HEATING THIS IS BRINGING CAPE THIS AFTERNOON OF 1000-1500 OVER EASTERN KY...FUELING SHOWERS AND STORMS. THE GREATEST SHEAR IS JUST TO THE N AND NW OF THE FORECAST AREA. THERE HAVE BEEN A FEW STRONG STORMS IN AND NEAR THE NORTHERN PART OF THE AREA WHERE THE SHEAR IS MORE FAVORABLE...BUT OTHERWISE...THE ACTIVITY HAS BEEN RATHER WEAK. WITH THE FRONT AND THE DEEP LAYER MOISTURE STILL TO OUR NW...THE ACTIVITY HAS ALSO BEEN SPARSE SO FAR. INSTABILITY WILL WEAKEN AS NIGHT FALLS...SO THE THREAT OF ANY SEVERE WEATHER LOOKS LOW AND SHORT LIVED THIS EVENING. HOWEVER...THE FRONT AND THE DEEPER MOISTURE WILL APPROACH...AND THERE WILL BE A BETTER CHANCE OF RAIN TONIGHT. HAVE STAYED FAIRLY CLOSE TO MAVMOS POPS WITH CHANCE CATEGORY MOST PLACES. DID GO A BIT ABOVE WITH 60 PERCENT POP IN THE NW. AS THE FRONT MOVES THROUGH ON THURSDAY...WE WILL SEE OUR BEST CHANCE OF RAIN AREA WIDE...WITH 50-60 PERCENT POP. THE PRECIP POTENTIAL WILL HAVE SOME HELP FROM THE RIGHT ENTRANCE REGION OF AN UPPER JET...AND POSSIBLY SOME JET COUPLING DUE TO A LEFT EXIT REGION AS WELL. THE CLOUDS AND PRECIP WILL HINDER DESTABILIZATION...SO NOT EXPECTING A SEVERE THREAT. A FEW SHOWERS COULD LINGER INTO THURSDAY NIGHT...BUT WILL COME TO AN END AS THE FRONT TRANSITIONS TO THE EAST. THE UPPER TROUGH SUPPORTING THE SYSTEM WILL MOVE TO OUR EAST ON FRIDAY AND A SURFACE RIDGE WILL MOVE IN FROM THE WEST. THIS WILL BRING DECREASING CLOUDS AND DRIER AIR. HAVE USED TEMPS NEAR GUIDANCE...OR A COMPROMISE OF GUIDANCE. THIS STILL RESULTS IN ABOVE NORMAL TEMPS...DESPITE A COLD FROPA. .LONG TERM.../SATURDAY THROUGH WEDNESDAY/...UPDATED THE 0Z RUN OF THE ECMWF WAS THE OUTLIER AMONGST THE MODEL OUTPUT THIS MORNING REGARDING THE EXTENDED PORTION OF THE FORECAST. BOTH THE DGEX AND GFS MODELS SOLUTIONS LOOKED SIMILAR IN THEIR SOLUTIONS...SO WENT WITH THE GFS MODEL. FOR THE PERIOD SATURDAY THROUGH WEDNESDAY THE FORECAST WILL BE DRY FOR THE MOST PART. THE EXCEPTION WILL BE NEXT MONDAY AND MONDAY NIGHT WHEN A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL SWEEP ACROSS THE OHIO VALLEY. THE FRONT APPEARS QUITE WEAK AT THIS POINT AS WAS EVIDENCED IN THE 6Z GFS TIME HEIGHT CROSS SECTIONS. THE BOUNDARY APPEARS TO BECOME SHEARED APART BY STRONG UPPER LEVEL JET WINDS MONDAY...SO CONFIDENCE IS LOW AT THIS POINT REGARDING PRECIP PROBABILITY FOR EARLY NEXT WEEK. WENT WITH SLIGHT CHANCE POPS FOR MONDAY AND MONDAY NIGHT AND REDUCED CLOUD COVER BY ABOUT 10 PERCENT ACROSS THE BOARD. WENT A BIT WARMER THAN MEXMOS FOR DAYTIME HIGHS SATURDAY AND SUNDAY...AND A BIT COOLER THAN MEXMOS FOR MONDAY AND TUESDAY AS COOLER AIR BEGINS TO FILTER IN BEHIND THE FRONT. DEWPOINTS AND WINDS WERE TWEAKED TO REFLECT FRONTAL PASSAGE ON MONDAY AND MONDAY NIGHT WITH GENERALLY LIGHT AND VARIABLE WINDS ACROSS THE BOARD. ALSO RECALCULATED WEATHER AND QPF GRIDS PER CHANGES MADE TO POP FORECAST. PRIMARY CHANGES MADE TO FORECAST WERE TO REMOVE RAIN CHANCES SUNDAY NIGHT AND TO REDUCE RAIN CHANCES ON MONDAY AND MONDAY...AS IT APPEARS AT THIS TIME LIKE ONLY A WEAK FRONTAL BOUNDARY...WITH LIMITED MOISTURE AND UPPER JET DYNAMICS TO WORK WITH...WILL MOVE ACROSS THE AREA TO START THE NEW WORK WEEK. && .AVIATION.../18Z TO 18Z/ A COLD FRONT CONTINUES TO APPROACH VERY SLOWLY FROM THE NORTHWEST. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE AHEAD OF THE FRONT THROUGH 2 OR 3Z THIS EVENING. THE MAIN BAND OF PRECIPITATION IS EXPECTED TO MOVE ACROSS THE TAF SITES AFTER 12Z THURSDAY. PERIODS OF IFR VSBYS CAN BE EXPECTED AFTER 13Z TOMORROW AS SHOWERS AND STORMS BECOME MORE NUMEROUS AND FOG FORMS ON RAIN WETTED GROUND. WINDS WILL BE GENERALLY LIGHT AND VARIABLE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...AR AVIATION...AR
Hazardous weather outlook, Sep 26, 5:00 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 500 PM EDT WED SEP 26 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 500 PM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THESE STORMS WILL CONTAIN BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL AND GUSTY WINDS THIS EVENING. THERE IS A GOOD CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...MAINLY NORTH OF THE MOUNTAIN PARKWAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WJM
In the hours before
Special weather statement, Sep 26, 3:54 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 354 PM EDT WED SEP 26 2007 KYZ104-262030- ELLIOTT- 354 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM TO AFFECT ELLIOTT COUNTY THROUGH 430 PM EDT WEDNESDAY AFTERNOON... AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LYTTEN... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR SANDY HOOK AROUND 400 PM EDT...STARK AROUND 405 PM EDT...NEWFOUNDLAND AROUND 410 PM EDT...BRUIN AROUND 425 PM EDT... RESIDENTS CAN EXPECT A QUICK HALF OF AN INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Sep 26, 5:05 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 505 PM EDT WED SEP 26 2007 KYZ107-109-110-262145- JOHNSON-MAGOFFIN-FLOYD- 505 PM EDT WED SEP 26 2007 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT JOHNSON AND SOUTHERN MAGOFFIN AND NORTHWESTERN FLOYD COUNTIES THROUGH 545 PM EDT WEDNESDAY AFTERNOON... AT 505 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR SWAMPTON OR 4 MILES SOUTHEAST OF SALYERSVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR GYPSY AROUND 510 PM EDT...BRAINARD AROUND 515 PM EDT...RICEVILLE AND BONANZA AROUND 520 PM EDT...DOBSON AROUND 525 PM EDT...LEANDER AROUND 530 PM EDT...PAINTSVILLE AND VAN LEAR AROUND 540 PM. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Sep 26, 5:25 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 525 PM EDT WED SEP 26 2007 KYZ110-119-120-262200- MARTIN-FLOYD-PIKE- 525 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN MARTIN AND CENTRAL AND NORTHEASTERN FLOYD AND NORTHWESTERN PIKE COUNTIES THROUGH 600 PM EDT WEDNESDAY EVENING... AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALPHORETTA...OR ABOUT 3 MILES SOUTHWEST OF MARTIN MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR ARKANSAS AND MARTIN AROUND 530 PM EDT... ALLEN CITY AROUND 535 PM EDT...BANNER AROUND 540 PM EDT...ALVIN AROUND 545 PM EDT...CORN FORK HOLLOW AROUND 550 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND PEA SIZE SMALL HAIL IN THESE AREAS. PELTON
Special weather statement, Sep 26, 5:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 528 PM EDT WED SEP 26 2007 KYZ044-052-262200- FLEMING-ROWAN- 528 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN FLEMING AND NORTHWESTERN ROWAN COUNTIES THROUGH 600 PM EDT WEDNESDAY EVENING... AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RINGOS MILLS OR ABOUT 10 MILES NORTHWEST OF MOREHEAD...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR HILDA AROUND 535 PM EDT...MUNSON AROUND 540 PM EDT...PLUMMERS LANDING AROUND 545 PM EDT...MUSES MILLS AROUND 550 PM EDT...AND WALTZ AROUND 555 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND PEA SIZE SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.